To make sure you never miss out on your favourite NEW stories, we're happy to send you some reminders

Click 'OK' then 'Allow' to enable notifications

Not now
OK
Advert
Advert
Advert

‘Ashamed’ mom almost dies after injecting $190 counterfeit ‘skinny drug’ bought online

Poppy Bilderbeck

Published 
| Last updated 

‘Ashamed’ mom almost dies after injecting $190 counterfeit ‘skinny drug’ bought online

Featured Image Credit: Kennedy

**Warning: Contains discussion of weight-loss injections and sensitive images**

A mom has spoken out after nearly dying in front of her children after using a 'counterfeit skinny jab' she bought online.

In September, Michelle from Oxfordshire, UK, bought a weight-loss pen she found online.

Advert

The 45-year-old mom-of-two said she'd previously used the same drug three years before, however, she'd bought it 'legitimately' from an online pharmacy that time.

Loading…

Michelle used a drug from the GLP-1 RAs family - ' a class of type 2 diabetes drugs that not only improves blood sugar control but may also lead to weight loss,' according to the Mayo Clinic.

And she says it was 'very' easy to find and buy online with the mom contacting 'this one company' asking if it was 'the official weight-loss drug' like she used in 2020 and they said 'yes'.

Advert

Although, the company didn't ask any 'medical questions' about her or even 'how much [she] weighed'.

Despite this, having taken a similar drug before, the mom thought she knew what she was doing when she self-injected the pen on 20 September, however, she couldn't have anticipated what happened next.

Michelle is mom to two kids. Credit: Kennedy
Michelle is mom to two kids. Credit: Kennedy

Michelle explains the pen looked 'the same as before except the dial was different' to the one she bought from an online pharmacy three years earlier.

Advert

"Usually on a weight-loss pen, the click stops for you at 1ml and you take 1ml," she continues. "I was turning the clicker and it wasn't stopping. I must've turned it 17 or 18 times and I thought if I need more I'll take it."

The mom then set about making her 13-year-old daughter's dinner, but after 15 minutes, began to 'feel strange'.

The mum recalls: "I felt disoriented and strange and unbeknown to me I was sweating. My daughter Cadie said at this point I was mumbling and my eyes looked different.

"She said I was slumped over, wide-eyed and unresponsive at this point. I didn't know what was going on."

Advert
She began to feel 'strange' after self-administering the jab. Credit: Kennedy
She began to feel 'strange' after self-administering the jab. Credit: Kennedy

An ambulance arrived and paramedics discovered Michelle's blood sugar levels had dropped to dangerous levels.

They gave her liquid glucose, but 'nobody could get anything into [her] veins' and the mom suffered a seizure on the way to hospital.

"It was an out of body experience for me. I could hear people saying my name but I was just mumbling," Michelle adds.

Advert

The mom reached hospital and says all levels, including heart rate, sugar and potassium levels were 'going crazy'.

She says: "At this point my blood sugar levels went down to 0.6 mmol/l They were doing everything they could to counteract the levels of insulin in my body which they reckon was about 18 units if not more."

The target range for blood glucose, according to the NHS, is between four and seven mmol/l.

The mom was told she's lucky to be alive. Credit: Kennedy
The mom was told she's lucky to be alive. Credit: Kennedy

Thankfully, the mom's blood sugar levels 'came up' and she regained consciousness. Doctors told her she was 'lucky to be alive'.

"Doctors said they've never seen anyone survive 0.6 blood sugar levels and that I was a miracle," she says. "I was told my children would've come home to a dead body if no one was in."

The mom reflects on the incident as leaving her 'incredibly embarrassed' but she hopes her story can act as a warning to others.

Michelle resolves: "Nothing is worth losing your life over. I apologised to my kids and said I'm so sorry.

"I'm so angry and ashamed at myself. I will never do anything like this again. It's not worth taking a gamble with your life."

Topics: News, Drugs, Health, Mental Health, Money, Parenting, UK News

Poppy Bilderbeck
More like this
Advert
Advert
Advert

Chosen for YouChosen for You

News

Man exploring abandoned nuke base makes chilling discovery

3 hours ago

Most Read StoriesMost Read

Woman with unfortunate initials goes viral after HR refuses to use her name in emails

2 days ago